Arkansas, 2006

Damaging Winds in Arkansas, July 21, 2006

July 21, 2006 · NWS TSA · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 21, 1:45 PM CST, 45 minutes earlier.

Area forecast discussion, Jul 21, 1:45 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT FRI JUL 21 2006

.DISCUSSION...
RELIEF FROM THE HEAT IS ON OUR DOORSTEP THIS AFTERNOON
AS A COLD FRONT MOVES INTO THE REGION. THE COLD FRONT
(AT LEAST MY INTERPRETATION) IS LOCATED NEAR KIRK-KPNC-KCDS
LINE WITH A PRE-FRONTAL TROF NEAR A KSWO-KRVS-KSLG LINE.
WOULD EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE
VICINITY OF THESE BOUNDARIES WITHIN THE NEXT COUPLE OF
HOURS AS THE CAP WEAKENS. SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE WITH CAPE VALUES APPROACHING 2000 J/KG.
MAIN CONCERN WILL BE WIND WITH GUSTS APPROACHING 80 MPH.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL DECREASE
LATER TONIGHT AS THE COLD FRONT EXITS THE AREA.

WILL LET THE EXCESSIVE HEAT WARNING EXPIRE NATURALLY AT
7PM EVEN THOUGH SOME AREAS ACROSS THE NORTH WILL MOST
LIKELY BE SHORT OF CRITERIA.

RELATIVITY COOLER TEMPERATURES ARE ON THE WAY FOR THE WEEKEND
AS HIGH PRESSURE BUILDS AT THE SURFACE IN THE WAKE OF THE COLD
FRONT AND THE 500 MB RIDGE RETROGRADES TO THE WEST AS A TROF IS
CARVED OUT ACROSS THE EASTERN UNITED STATES.

A WARM UP IS ON TAP FOR NEXT WEEK AS THE SURFACE RIDGE BUILDS TO
THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  89  64  90 /  30  10  10   0
FSM   67  88  64  90 /  50  20  10  10
MLC   68  90  63  91 /  40  10   0  10
BVO   65  87  59  89 /  30  10  10   0
FYV   62  82  56  84 /  40  10  10   0
BYV   63  82  59  83 /  30  10  10  10
MKO   65  87  63  88 /  40  10  10   0
MIO   62  85  59  88 /  30  10   0   0
F10   67  89  64  89 /  40  10   0   0
HHW   72  92  67  92 /  40  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 10
Hazardous weather outlook, Jul 21, 11:48 AM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT FRI JUL 21 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1248 PM CDT FRI JUL 21 2006

...EXCESSIVE HEAT WARNING UNTIL 7 PM...
...RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...ELEVATED.
 	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
 	ONSET...NORTHEAST OKLAHOMA AROUND OR AFTER 3 PM.

 	AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND NORTHWEST
 	ARKANSAS.

DANGEROUS HEAT.
	RISK...ELEVATED.
        AREA...ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND
               NORTHWEST ARKANSAS
   	ONSET...ONGOING.

DISCUSSION...
ONE MORE DAY OF EXCESSIVE HEAT WILL OCCUR TODAY...WITH HIGH
TEMPERATURES RANGING FROM THE UPPER 90S TO 108 THIS AFTERNOON...WITH
HEAT INDICES IN THE 105 TO 110 RANGE. A COLD FRONT HAS ENTERED FAR
NORTHEAST OKLAHOMA...AND WILL OFFER RELIEF FROM THE HEAT LATE THIS
AFTERNOON AND EVENING...AND ACROSS THE REMAINDER OF THE AREA AS THE
FRONT MOVES THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT.
MILDER TEMPERATURES ARE EXPECTED FOR THE WEEKEND AS HIGH PRESSURE
SETTLES IN FROM THE NORTH.

ADDITIONALLY...AFTERNOON HEATING WILL RESULT IN AN INCREASINGLY
UNSTABLE ENVIRONMENT ALONG AND AHEAD OF THE AFOREMENTIONED COLD
FRONT. DRY AIR BELOW THE CLOUD BASE AND ADIABATIC LAPSE RATES WILL
BE CONDUCIVE FOR STRONG DOWNBURST WINDS FROM A FEW STORMS. WEAK WIND
SHEAR  PROFILES OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL
LIKELY PRECLUDE SUPERCELL DEVELOPMENT. GIVEN THE VERY WARM
ATMOSPHERE AND HIGH FREEZING LEVELS...THE POTENTIAL FOR LARGE HAIL
IS LOW. THE SEVERE WEATHER POTENTIAL IS EXPECTED TO DIMINISH BY
MIDNIGHT AS THE COLD FRONT MOVES SOUTH AND THE AIRMASS BECOMES MORE
STABLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED MID TO LATE AFTERNOON IN
NORTHEAST OKLAHOMA...AND THIS EVENING IN NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS THAT DEVELOP LATER TODAY AND TONIGHT MAY LINGER INTO
SATURDAY OVER SOUTHEAST OKLAHOMA...BUT NO SEVERE THUNDERSTORMS ARE
EXPECTED.

HIGH TEMPERATURES ARE EXPECTED TO RETURN TO THE AREA BY MID WEEK
UNDER WEAK NORTHWEST FLOW ALOFT. WINDS AT THE SURFACE WILL BECOME
MORE SOUTHWESTERLY...PUSHING HIGH TEMPERATURES BACK TO NEAR 100 IN
MANY AREAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 21, 1:34 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT FRI JUL 21 2006

OKZ064-212000-
CREEK OK-
234 PM CDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     EASTERN CREEK

AT 234 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KELLYVILLE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 21, 2:03 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT FRI JUL 21 2006

ARZ002-212045-
CARROLL AR-
303 PM CDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WESTERN CARROLL

AT 303 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF GRANDVIEW TO 3 MILES WEST OF
EUREKA SPRINGS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OAK GROVE...OAK HILL...PLEASANT
RIDGE...EUREKA SPRINGS...URBANETTE AND GRANDVIEW.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

The radar

The Springfield radar (KSGF), 98 km away, was scanning. The volume nearest the first event began at 20:29 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
July 21, 2:30 PM CST
Where
Carroll County, Berryville
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.367, -93.567

Thunderstorm winds estimated at 70 miles an hour blew down trees.

Thunderstorm Wind, Crawford

When
July 21, 4:00 PM CST
Where
Crawford County, Alma
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
35.483, -94.233

Thunderstorm winds estimated at 70 miles an hour caused roof damage to numerous homes. A tree was blown down onto a home and several highway signs were blown down. A large billboard was also damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522178, 5522179.